Wyoming, 2020High Wind in Wyoming, February 24, 2020
February 24, 2020 · NWS SLC · 1 event in 1 county or zone
A strong cold front passage resulted in high winds at Evanston, Wyoming.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front passage resulted in high winds at Evanston, Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Feb 23, 9:18 PM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Feb 23, 9:18 PM MST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
918 PM MST Sun Feb 23 2020
.SYNOPSIS...A disturbance in NW flow aloft will bring a cold
front across northern Utah tonight and through remainder of the
state by Monday afternoon. High pressure will build into the
region Tuesday and prevail through the rest of the week.
&&
.DISCUSSION...The latest satellite water vapor imagery shows the
next upstream trough currently over the PacNW states and western
Idaho. The associated cold front is currently southeast of Boise and
will reach far northwest Utah shortly. In the meantime, Utah remains
under partly cloudy to mostly clear skies, with a patch of fog and
low stratus continuing to linger near Milford.
The cold front will sweep quickly through northern Utah late tonight
and push into southern Utah tomorrow morning. A brief period of
gusty northwest winds will accompany the cold front. However, the
storm will not be very productive precipitation-wise. The 500mb cold
pool and vort max will just graze far northern Utah and southwest
Wyoming, and moisture will be lacking. The only thing going for this
storm will be the strength of the low-level cold front and 700mb
baroclinicity. Not very enthusiastic regarding more than a dusting
of snow for most of the northern Utah valleys, and the northern
mountains should see just minor accumulations. The front will outrun
all of its upper support once it gets to southern Utah so
precipitation is not expected there.
A cold northerly flow aloft will settle into the area through
Tuesday before high pressure builds inland and the airmass warms
through the rest of the week.
No updates this evening.
&&
.AVIATION...The SLC terminal will see VFR conditions through the
rest of the evening with southeast winds. A cold front will turn
winds back to the northwest beginning near 07z. Winds may exceed
26kt/30mph briefly just behind the front. The front will also bring
CIGs below 7kft, and perhaps a brief period of MVFR conditions or
lower in snow. Any snow that develops overnight will most likely
accumulate 1/2 inch or less on untreated surfaces.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&
Cheng
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Feb 23, 2:54 AM MST, 21 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
254 AM MST Sun Feb 23 2020
UTZ001>016-019>021-517-518-WYZ021-241300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
254 AM MST Sun Feb 23 2020
This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.
.DAY ONE...Today and Tonight
Occasional winter driving conditions can be expected through the
morning across southern and eastern Utah.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Light mountain snow can be expected across northern Utah Monday
morning into early Tuesday. Occasional winter driving conditions
can be expected across mountain routes in the area.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity
For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx
High Wind, Uinta
- When
- February 24, 12:53 AM MST to 1:15 AM MST
- Where
- Uinta forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.288, -110.548 (the zone’s center; the record gives no point)
A peak wind gust of 69 mph was measured at the Evanston, Wyoming ASOS.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 202022 events
- Winter Weather in Kansas, February 24 to 25, 20201 injured · 6 events
- Flash Flooding and Flooding in Puerto Rico, February 24, 202010 events
- Flooding in Missouri, February 24 to 25, 20208 events
- Blizzard and Heavy Snow in Wyoming, February 24 to 25, 20207 events
- Winter Storm and Winter Weather in Wyoming, February 24 to 25, 20206 events
- High Wind in Utah, February 24, 202057 kt wind · 5 events
- Heavy Snow in Alaska, February 24 to 27, 20204 events
- Heavy Snow in Kansas, February 24 to 25, 20204 events
- Heavy Snow in Nebraska, February 24 to 25, 20204 events
- High Wind in Wyoming, February 24 to 25, 202051 kt wind · 1 event
- Heavy Snow in Montana, February 24, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 878867.